Dad was told to stop Xtandi

My dad started xtandi and prednisone. His PSA was 13 since taking his meds and shots the PSA went down to a 4.0 Doctor office called and young lady told me to tell my dad to stop taking meds and to come see the doctor on June 12. I thought my dad would be taking the meds indefinately along with lupron and xgeva shots. I couldnt ask why we should stop the pills all she said were numbers were low. And come in and talk to the doctor in 2 weeks. Anyone know why he would stop the pills I thought they want the PSA at 0? And pills would be taken as long as it keeps the PSA very low?

Thank you,

Olivia

14 Replies

oldestnewest
  • The doctor's office instructions are certainly confusing. Did she say exactly what "meds" to stop taking? Did she say what "numbers" were low? Did she mean "too low", or "low enough"? A PSA of 4.0 is certainly not too low, or so low that it indicates that the Xtandi isn't useful - just the opposite. The fact that it brought the PSA down indicates it is useful. I agree with your understanding of all that.

    Is it possible that there are some other "numbers" that have gotten too low?

    I take it she also said nothing about what the doctor wants to do on June 12.

    I think the best thing to do might be to call and ask the doctor to call and explain what's going on. Who knows if he'll do it, but it would be helpful if he did.

    Good luck.

    Alan

  • Thank u I will

  • I concur with Alan. Call the doctor, and clarify. This situation isn't like just bringing something like a glucose level back down into the old normal range again, then backing off.

    Charles

    (Reminds me of the time I established a new Primary Care Physician about a year ago. When they did some introductory basic blood work, my Testosterone was <20. Someone on the office staff, unfamiliar with the fact that I was on Lupron and being treated for advanced prostate cancer, saw that result, freaked out, and wanted me to immediately make an appointment to see the doctor about my abnormally low Testosterone level. After I explained "that was a good thing", the situation calmed down.)

  • Thank u I will call doctor

  • Charles,

    My primary physician called me in a panic with the same thing, "Your T is way too low". I said, "That's good". He said, " But it's non existent". And I said, " It's supposed to be that way, I'm on Lupron". He said, "Oh". I said "goodbye". It's quite a shame, because now he is riddled with cancer, and his outlook is very dim.

    Joe

  • I agree with above comments. Nobody is going to be complaining about a PSA value that's "too low" so my guess is that there is some other value that's too low, possibly from a blood test.

  • No I looked at all my dads bloodwork and all looks good.nothing is out of range so until I see the doctor I can't understand why we will stop the meds? I'll keep everyone updated

  • That happened t my husband. His liver blood work wasn't good. They reduced his dosage. Then waited a bit and now he's back on the full dosage.

  • Agree with others who posted before this. I do not think the numbers ---too low---have to do with PSA. There is something else--regarding Liver, Kidneys, Blood count. Who Knows. Find out if you can. If I had gotten that call, I would have demanded an explanation, of what numbers are you talking about. Xtandi, was working, as far as I can see.

    I hate it went Doctors do not communicate properly. And they give someone else the job to communicate, and communications are not transferred correctly.

    Please you have to be your own advocate in your Journey. Take control. Go to the office unannounced, and get an answer. You have advanced Pca. This is no Joke. I get really mad when I hear things like this. We are all brothers here!

    Nalakrats

  • I agree, to leave someone hanging like thata short period. So unprofessional , its a dam shame. At least we don't have to remain in mystery long as the next appt. Is june12. Being off any of these meds for short period won't hurt. Want to keep that psa going down. Good luck. Rocco

  • I agree with the above comments and feel you definitely need a good explanation from the doctor. You need to understand what you are doing and why and what numbers they talk about. It is not good enough to just say "Stop it!" We need to know why. Good luck!

  • That's why they say "Practicing Medicine" cause most doctors are merely practicing.

    Olivia, remember to push when shoved.

    Good Luck and Good Health for all in your family!

    j-o-h-n Monday 06/05/2017 1:27 PM EST

  • That is puzzling, particularly if all blood levels are in the normal range. I think it is peculiar that you were not given a reason.

  • My understanding is that the Xytiga side effects are unpleasant and intense. Personally I am interested in quality of life as well as duration. Petrochemical medications (which these all are) often create more problems than they solve. I spend hours every day dealing with the side effect of lupron. I cannot even IMAGINE adding another drug to this, and having it even worse., I find prednisone to be hellish, and you have to take it with zytiga. no thanks

You may also like...